MAUDE Adverse Event Report: VYGON USA NUTRILINE; INTRAVASCULAR CATHETER

VYGON USA NUTRILINE; INTRAVASCULAR CATHETER
Model Number 1252.35G
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
Picc nurse called to bedside of patient to assess wet dressing.Picc rn assessed and noted that picc dressing was wet and biopatch was soaked.Picc rn lifted dressing and noted the picc leaking iv fluids at the hub.Picc was removed and md notified.Bedside nurse reported that dressing had been changed 2 hours prior to the line lieaking.
 
Additional Manufacturer Narrative
Due to the missing sample, the root cause of this issue could not be confirmed.Unfortunately, we did not receive the defective sample from the customer.But we received a similar complaint from the same customer for the same batch.There was a microhole at the junction of the catheter with the fixation wing.The catheter tube was partly torn from the fixation wing.Microscopic examination of the fracture plane showed a rough and uneven surface, which is a typical sign of a tensile fracture due to a high tensile load.Based on the product incident report (pir), the customer used alcohol-based chloraprep as a disinfectant.There is a statement in our product's ifu: "be aware that organic solvents such as alcohol or acetone may interact with catheter material and weaken it." and "avoid any contact of the catheter tubing to alcohol-containing disinfectants.This may irreversibly damage the catheter.A review of the batch history records for 8138680 and 8150602 was performed, and no deviations were found.The batches complied with its specifications and were released.Each catheter is flow and leak-tested during production.The tensile force and dimensions of catheter components are randomly checked.Incoming goods inspections and visual tests after packaging are conducted with no exceptions found.We received eight complaints for batch no.8138680 and six complaints for batch no.8150602.Eleven similar complaints regarding a leaking catheter tube at the junction of the catheter and the fixation wing on code 4g07125235 were received within the last three years, but none of them were related to a manufacturing defect.
 
Event or Problem Description
Picc nurse was called to bedside of patient to assess wet dressing.Picc rn assessed and noted that picc dressing was wet and biopatch was soaked.Picc rn lifted dressing and noted the picc leaking iv fluids at the hub.Picc was removed and md notified.Bedside nurse reported that dressing had been changed 2 hours prior to the line leaking.
 
Event or Problem Description

Brand Name
NUTRILINE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
VYGON USA
2750 morris road
lansdale PA 19446
Manufacturer (Section G)
VYGON MFG
87 venture drive
dover NH 03820
Manufacturer Contact
wanda dumont
2750 morris road
lansdale, PA 19446
8004735414
MDR Report Key17423681
Report Number2245270-2023-00046
Device Sequence Number5955529
Product Code LJS
UDI-Device Identifier00849884000870
UDI-Public00849884000870
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number1252.35G
Device Lot Number21I004D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/12/2023
07/12/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/15/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age9 MO
Patient SexMale